Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A computer study of the orders of finite simple groups


Authors: Edward L. Spitznagel and Stephen A. Szygenda
Journal: Math. Comp. 22 (1968), 669-671
MSC: Primary 20.25
DOI: https://doi.org/10.1090/S0025-5718-1968-0227266-5
MathSciNet review: 0227266
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Ja. G. Berkovič, ``Finite groups with dispersive second maximal subgroups,'' Soviet Math. Dokl., v. 5, 1964, pp. 1331-1334. MR 31 #4836. MR 0180602 (31:4836)
  • [2] R. Brauer, ``On permutation groups of prime degree and related classes of groups,'' Ann. of Math. $ (2)$, v. 44, 1943, pp. 57-79. MR 4, 266; MR 6, 334. MR 0008237 (4:266h)
  • [3] R. Brauer & M. Suzuki, ``On finite groups of even order whose $ 2$-Sylow group is a quaternion group,'' Proc. Nat. Acad. Sci. U.S.A., v. 45, 1959, pp. 1757-1759. MR 22 #731. MR 0109846 (22:731)
  • [4] L. L. Dornhoff, ``Simple groups are scarce,'' Proc. Amer. Math. Soc., v. 19, 1968, pp. 692-696. MR 0233885 (38:2206)
  • [5] W. Feit & J. G. Thompson, ``Solvability of groups of odd order,'' Pacific J. Math., v. 13, 1963, pp. 771-1029. MR 29 #3538. MR 0166261 (29:3538)
  • [6] D. Gorenstein & J. H. Walter, ``The characterization of finite groups with dihedral Sylow $ 2$-subgroups. I,'' J. Algebra, v. 2, 1965, pp. 85-162. MR 31 #1297a.
  • [7] M. Hall, The Theory of Groups, Macmillan, New York, 1959, pp. 203-204. MR 21 #1996. MR 0103215 (21:1996)
  • [8] Z. Janko & J. G. Thompson, ``On a class of finite simple groups of Ree,'' J. Algebra, v. 4, 1966, pp. 274-293. MR 34 #1386. MR 0201504 (34:1386)
  • [9] J. H. Walter, ``The characterization of finite groups with abelian Sylow $ 2$-subgroups.'' (To appear.) MR 0218445 (36:1531)
  • [10] H. N. Ward, ``On Ree's series of simple groups,'' Trans. Amer. Math. Soc., v. 121, 1966, pp. 62-89. MR 33 #5752. MR 0197587 (33:5752)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20.25

Retrieve articles in all journals with MSC: 20.25


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1968-0227266-5
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society